Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Have asthma, heart palpitations. Had black out suddenly and BP was 170/85. Suggestions?

Hi -- I normally have low/normal blood pressure --my whole life in fact (110/65 that kind of thing). Had a physical last November, was fine (turned 50). I am slim (130lbs, 5 6 ), I do have mild asthma , on meds, sometimes get heart palps but haven t had anything crucial show up on tests -- I just had an instance where I was sitting on the couch (sat down for a few minutes) and started to blackout. It didn t go all the way, faded back. Out of curiosity I used my mom s blood pressure checker and it s reading anywhere from 140/85 to like 170/80 or something - crazy high for me and it s spooked me a bit.
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Palpitation and increase of blood pressure could result from medicines used in the treatment of asthma – like Salbutamol, salmeterol and so on.
A single value is suggestive, but the pressure must be checked several times – because treatment has to be life long.
If it is not from the medicine / if it is widely fluctuating, certain conditions like Pheochromocytoma have to be investigated.
Your Internist will be able to assist.

Almost ‘Black-out’- is called near-syncope.
This level of pressure is generally not responsible.
You should see a neurologist, for favour of further assessment and assistance.

Take care
Wishing speedy recovery
God bless
Good luck

Answered: Sat, 19 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor